MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BNI75TCDFH
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a ez steer¿ thermocool® nav bi-directional catheter and post procedure the bwi product analysis lab identified a lifted electrode along with a puller wire broken inside of the handle.No internal components were exposed.During the procedure, the doctor was adjusting the curve in the chamber when the knob broke, making it impossible to turn to the d curve.No error code occurred.The catheter was replaced.No further details were provided regarding completion of the procedure.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual inspection revealed an electrode lifted, however no internal components were exposed.Deflection testing was performed, and the deflection mechanism failed specifications due to the puller wire was found broken inside the handle.A manufacturing record evaluation (mre) was performed for the finished device lot number 31217779m, and no internal action was found during the review.The deflection issue reported by the customer was confirmed.The potential cause for the broken puller wire could not be established.The potential cause of the electrode lifted cannot be determined.The electrode condition is unrelated to the reported event.The instructions for use (ifu) contain the following information: the handle has an adjustable friction control that allows the operator to use the rocker lever and deflecting tip in a ¿free¿ state or adjust the friction to where the rocker lever and tip curve are ¿locked¿ in place.This knob is located on the opposite side of the rocker lever.Out of the package, the knob will be in the ¿off¿ position, which allows the freest movement for the lever and deflecting tip.The amount of friction increases as the friction control knob is rotated clockwise until it reaches the fully ¿on¿ position.When cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22745577
Report Number2029046-2025-02620
Device Sequence Number4565330
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public(01)10846835003338(17)270108(10)31217779M
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBNI75TCDFH
Device Lot Number31217779M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown